Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 224, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2016, 6:53 PM EDT for Leon County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 6:53 PM EDT (22:53 UTC)
- Expired
- Jul 14, 2016, 7:14 PM EDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 6 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WUUS52 KTAE 142253
SVRTAE
FLC073-142330-
/O.NEW.KTAE.SV.W.0224.160714T2253Z-160714T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LEON COUNTY IN FLORIDA...
* UNTIL 730 PM EDT
* AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORIDA A
AND M...OR 9 MILES SOUTHWEST OF TALLAHASSEE...AND IS NEARLY
STATIONARY.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WOODVILLE...TALLAHASSEE...INNOVATION PARK...LEON SINKS...HELEN...
NORTH FLORIDA FAIRGROUNDS...EIGHT MILE POND...BELAIR...
SPRINGSAX PARK...TALLAHASSEE REGIONAL A/P...LAKE BRADFORD...
GAITHER COMMUNITY CENTER...ANDREW...LUTTERLOH AND LAKE MUNSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3030 8425 3030 8447 3044 8448 3042 8423
3028 8424
TIME...MOT...LOC 2253Z 002DEG 2KT 3036 8434
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
664
WWUS52 KTAE 142314
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
714 PM EDT THU JUL 14 2016
FLC073-142324-
/O.CAN.KTAE.SV.W.0224.000000T0000Z-160714T2330Z/
LEON FL-
714 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3030 8425 3030 8447 3044 8448 3042 8423
3028 8424
TIME...MOT...LOC 2313Z 002DEG 2KT 3035 8434
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:32 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 14, 3:32 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 332 PM EDT THU JUL 14 2016 .NEAR TERM [Through Tonight]... Convection will continue to develop this afternoon with the favored areas to experience rainfall is along I-10, I-75, and southeast Alabama. Short term models show convection decreasing this evening and thunderstorms developing across our coastal waters overnight. MCS currently moving southeast across N Mississippi appears to be a non-player (as opposed to earlier discussion) so have reduced PoPs across our Alabama counties for this evening. Lows tonight will be in the mid 70s inland to near 80 closer to the coast. .SHORT TERM [Friday Through Saturday Night]... On the western extent of low level high pressure, moderate (<10 knot) south/southwest flow will prevail in the 1000-700 mb layer Friday and Saturday, allowing for an active sea-breeze front both days. Convection will start in the late morning along the immediate coastline, moving inland through the afternoon and dissipating in the evening hours. Likewise, the overnight land-breeze front will mean chances for thunderstorms out over our coastal waters in the late night/early morning hours. Temperatures will peak in the low to mid 90s and will dip to the mid 70s overnight. With ample humidity in place, max apparent temperatures will be quite hot- in the 100- 105 range. .LONG TERM [Sunday Through Thursday]... Influence from the Bermuda high will be in place keeping the main source of convection to be mainly from the sea breeze front. The overall steering flow will switch to be a generally weak easterly flow causing storms to initiate later in the afternoon. However, from Sunday through Tuesday, shortwaves are forecast to move through the mid-Atlantic states which may propagate down allowing for storms in the CWA to linger into the evening hours. Highs will be in the mid 90s and lows in the mid 70s. && .AVIATION [Through 18Z Friday]... Seabreeze showers and storms are now developing across the coast and around VPS. Hi resolution models show isolated coverage today. Better chances reside at TLH/DHN/VLD today with lesser chances elsewhere. Gusty winds will be possible as well as brief reductions to IFR in and around the heavier convection. VFR conds and light winds outside of convection && .MARINE... Light winds and seas will prevail for the next several days with chances for showers and thunderstorms each night. && .FIRE WEATHER... Hazardous fire weather conditions are not expected. && .HYDROLOGY... Scattered showers and thunderstorms are expected over the next several days, but no widespread heavy rainfall is forecast to develop. No flooding is anticipated. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 74 94 75 / 10 50 20 40 10 Panama City 80 88 79 88 79 / 20 40 20 40 10 Dothan 74 92 73 92 74 / 20 60 30 40 20 Albany 74 94 74 93 75 / 10 50 30 30 20 Valdosta 73 94 74 94 75 / 20 50 20 40 20 Cross City 74 92 75 93 75 / 20 40 20 30 10 Apalachicola 78 90 77 90 76 / 10 40 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Moore LONG TERM...Moore/Chaney AVIATION...Scholl MARINE...Moore FIRE WEATHER...DVD HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 14, 2:17 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 217 PM EDT THU JUL 14 2016 FLZ014-114-115-141845- INLAND GULF FL-COASTAL GULF FL-COASTAL FRANKLIN FL- 217 PM EDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 245 PM EDT/145 PM CDT/... AT 216 PM EDT/116 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PORT ST. JOE. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PORT ST. JOE AND ODENA. LAT...LON 2970 8522 2980 8529 2995 8516 2979 8500 TIME...MOT...LOC 1816Z 221DEG 3KT 2980 8520 55-SCHOLL
Local storm report, Jul 14, 2:25 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST DE FUNIAK SPRING AIRPOR 30.73N 86.15W
07/14/2016 M43 MPH WALTON FL AWOS
&&
DVDSpecial weather statement, Jul 14, 2:38 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM CDT THU JUL 14 2016
ALZ068-FLZ007-009-141930-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
138 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA...WESTERN
HOLMES AND NORTH CENTRAL WALTON COUNTIES UNTIL 230 PM CDT...
AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FLORALA
TO 10 MILES SOUTHEAST OF DE FUNIAK SPRINGS...AND MOVING NORTHEAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAMSON...UNION...PAXTON...PONCE DE LEON...CARYVILLE...WESTVILLE...
ROYALS CROSSROADS...BARKER STORE...BAKER SETTLEMENT...HICKORY HILL...
PLEASANT HILL...PERA...NEW HOPE...PROSPERITY...GRITNEY...LAKEWOOD...
ARRANT SETTLEMENT...GASKIN...WEEKS AND LOGAN FIELD MUNICIPAL A/P.
LAT...LON 3100 8619 3117 8619 3119 8618 3105 8592
3081 8572 3079 8579 3079 8582 3078 8582
3071 8604 3084 8614 3099 8631
TIME...MOT...LOC 1838Z 224DEG 16KT 3097 8624 3088 8611 3067 8597
55-SCHOLLSpecial weather statement, Jul 14, 5:16 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 516 PM EDT THU JUL 14 2016 FLZ017-142145- LEON FL- 516 PM EDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON COUNTY UNTIL 545 PM EDT... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORIDA A AND M...OR NEAR TALLAHASSEE... MOVING NORTHWEST AT 10 MPH. WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TALLAHASSEE...INNOVATION PARK...TALLAHASSEE REGIONAL A/P...LAKE BRADFORD...GAITHER COMMUNITY CENTER...NORTH FLORIDA FAIRGROUNDS... BELAIR...SPRINGSAX PARK...LAKE MUNSON AND SOUTHWOOD. LAT...LON 3040 8420 3034 8423 3036 8437 3044 8436 TIME...MOT...LOC 2115Z 114DEG 9KT 3038 8427 42-DVD
Special weather statement, Jul 14, 6:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM EDT THU JUL 14 2016
FLZ017-142315-
LEON FL-
635 PM EDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON COUNTY UNTIL
715 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE COMM COLLEGE...OR 7 MILES
SOUTHEAST OF MIDWAY...MOVING NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...TALLAHASSEE COMM COLLEGE...INNOVATION PARK...
LEON SINKS...NORTH FLORIDA FAIRGROUNDS...EIGHT MILE POND...BELAIR...
SPRINGSAX PARK...TALLAHASSEE REGIONAL A/P...LAKE BRADFORD...
GAITHER COMMUNITY CENTER...ANDREW...LAKE MUNSON AND BRAGG STADIUM.
LAT...LON 3043 8450 3046 8446 3046 8443 3047 8440
3048 8439 3050 8439 3045 8433 3038 8422
3030 8430 3030 8439
TIME...MOT...LOC 2235Z 234DEG 5KT 3041 8439
42-DVDLocal storm report, Jul 14, 6:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
645 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST TALLAHASSEE REGIONAL A/ 30.40N 84.35W
07/14/2016 M44 MPH LEON FL ASOS
44 MPH GUST MEASURED AT KTLH
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:50 PM EDT | Special Weather Statement | TAE | Walton | 40 min |
| Jul 14, 2:17 PM EDT | Special Weather Statement | TAE | Gulf | 28 min |
| Jul 14, 2:38 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Jul 14, 5:16 PM EDT | Special Weather Statement | TAE | Leon | 29 min |
| Jul 14, 6:35 PM EDT | Special Weather Statement | TAE | Leon | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.